Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 19, 2025, 5:11 PM MDT for Custer County, Pueblo County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2025, 5:11 PM MDT (23:11 UTC)
- Expired
- Aug 19, 2025, 7:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Custer County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
899
WGUS55 KPUB 192311
FFWPUB
COC027-101-200115-
/O.NEW.KPUB.FF.W.0048.250819T2311Z-250820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
511 PM MDT Tue Aug 19 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
East Central Custer County in southeastern Colorado...
Western Pueblo County in southeastern Colorado...
* Until 715 PM MDT.
* At 511 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.3 and 0.6 inches of
rain have fallen. Additional rainfall amounts of 0.2 to 0.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Oak Ridge Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3810 10507 3810 10501 3805 10502 3806 10507
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Hodanish1 follow-up statement
960 WGUS75 KPUB 200107 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 707 PM MDT Tue Aug 19 2025 COC027-101-200117- /O.EXP.KPUB.FF.W.0048.000000T0000Z-250820T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer CO-Pueblo CO- 707 PM MDT Tue Aug 19 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT THIS EVENING FOR EAST CENTRAL CUSTER AND WESTERN PUEBLO COUNTIES... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3810 10507 3810 10501 3805 10502 3806 10507 $$ Simcoe
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:11 PM MDT, 3 hours earlier. Its key messages:
- Showers and thunderstorms to linger into the evening, especially across the eastern mountains and I-25 corridor.
- Hot temperatures and daily mountain showers/storms will continue through Friday.
- A more active weather pattern along with cooler temperatures forecast for this weekend and into the upcoming work week.
Area forecast discussion, Aug 19, 2:11 PM MDT, 3 hours before
Area Forecast Discussion National Weather Service Pueblo CO 211 PM MDT Tue Aug 19 2025 .KEY MESSAGES... - Showers and thunderstorms to linger into the evening, especially across the eastern mountains and I-25 corridor. - Hot temperatures and daily mountain showers/storms will continue through Friday. - A more active weather pattern along with cooler temperatures forecast for this weekend and into the upcoming work week. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 206 PM MDT Tue Aug 19 2025 Currently...Isolated showers and thunderstorms have developed across the higher terrain and Pikes Peak region this afternoon, with heavy rainfall from one slow-moving storm being reported in Monument. Temps as of 1 PM have warmed into the 80s for the high valleys, and mid 80s to lower 90s for the plains. Tonight...Upper high is located over the Four Corners region, providing for very weak storm motion. Hi-res models are showing activity lingering late this afternoon and into the evening, with a focus along the eastern mts and the Pikes Peak/Palmer Divide region. Given the weak flow aloft, periods of heavy rain will need to be monitored for potential flash flood threats this evening until around 8 PM. Activity will greatly diminish with sunset, but still linger until close to midnight with slightly enhanced CAPE and bulk shear in place. Plan on overnight low temps tonight around 50F for the high valleys, and upper 50s to mid 60s for the plains. Wednesday and Wednesday night...The upper high pressure center remains the main weather factor for the area, providing for high temps tomorrow around 5 degrees above normal for most locations as well as another shot of isolated to low-end scattered convection through the afternoon and early evening. Activity will once again fire over the higher terrain, but with a slight shift to the west for the upper high through the day, models are indicating slightly less fuel to work with and less shear, with CAPE around 1000 j/kg and shear at 25 kts. This will mean a bit less activity when it comes to showers and storms, at least that is the expectation. Any storms that do develop will likely produce wind gusts up to 45 mph, as well as cloud to ground lightning and perhaps some small hail. Expect highs in the 80s for the high valleys and mid 80s to mid 90s for the plains. Overnight minimum temps will cool into the upper 40s to around 50F for the high valleys, and upper 50s to mid 60s for the plains. Moore && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 324 AM MDT Tue Aug 19 2025 The upper-level high will settle over Colorado through Thursday, giving us a brief period of mostly dry conditions across the area. Though some isolated-scattereed afternoon convection will be possible, showers and storms will be fairly weak and confined to the Continental Divide. Temperatures will remain warm and steady, with mid-high 90s over the plains and 80s over the high valleys. As we move into the end of the work week, the high pressure will meander just a bit further to the west. Meanwhile, a passing trough along the Canadian border will send a cold front down into our area, sometime on Friday. The front will bring more widespread precipitation to the entire forecast area, while also greatly cooling down temperatures. Will have to keep an eye on flash flooding concerns over the higher terrain and other flood-prone areas, as storms could produce heavy rainfall. Temperatures will cool down to around seasonal levels, with some guidance keeping highs this weekend in the 70s-80s across our CWA. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1123 AM MDT Tue Aug 19 2025 Isolated convection over the higher terrain this afternoon and eve could produce intermittent MVFR to IFR conditions over mt passes due to lowering clouds and lowered vsby. Otherwise, VFR conditions anticipated for much of the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. KCOS & KPUB: VFR with typical diurnal surface flow generally under 12 kts. PROB30 for -TSRA and variable gusts to 25 kts from roughly 21z-02z. Decreasing mid level clouds through remainder of the night, then mostly clear overnight through tomorrow morning. KALS: VFR conditions expected. Gusty east winds to 22 kts from 21z- 06z for outflow from storms over higher terrain to the east. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOORE LONG TERM...GARBEROGLIO AVIATION...MOORE
Hazardous weather outlook, Aug 19, 11:01 AM MDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Tue Aug 19 2025 COZ058>089-093>099-201300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Tue Aug 19 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening, especially across the eastern mountains and I-25 corridor. Storms will initially form over the mountains early in the afternoon, then spread eastward across the I-25 corridor and portions of the southeast plains during the late afternoon and evening hours. Most storms will produce gusty winds to 45 mph, occasional cloud to ground lightning and brief rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A brief drying trend will set in Wednesday-Thursday, with only isolated to scattered showers and storms over the Continental Divide. A front moves in on Friday, bringing cooler temperatures and widespread precipitation chances to most of our area. Flash flooding may become a primary concern as the wet monsoon conditions persist into this weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 10/GARBEROGLIO
In the hours before
Special weather statement, Aug 19, 1:29 PM MDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 129 PM MDT Tue Aug 19 2025 COZ081-084-191945- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 129 PM MDT Tue Aug 19 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY THROUGH 145 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm over Monument, or 18 miles north of Colorado Springs, moving southeast at 5 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Monument, Air Force Academy, Palmer Lake, and Gleneagle. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3900 10485 3904 10498 3913 10494 3913 10464 TIME...MOT...LOC 1929Z 293DEG 6KT 3909 10486 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Hodanish
Local storm report, Aug 19, 2:43 PM MDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
243 PM MDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Rain 2 NNE Monument 39.13N 104.86W
08/19/2025 M3.43 Inch El Paso CO Trained Spotter
3.43 inches of rain storm total. Rain fell
in about 1 hour.
&&Special weather statement, Aug 19, 3:19 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
319 PM MDT Tue Aug 19 2025
COZ081-085-086-192145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
319 PM MDT Tue Aug 19 2025
...A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL IMPACT
SOUTHERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES THROUGH 345 PM
MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fort Carson, or near Colorado Springs, moving east at 5 mph.
HAZARD...Very heavy rainfall and Wind gusts up to 40 mph and pea
size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Earlier this afternoon, a thunderstorm in the
Monument area produced 3.43 inches if rain in a little more
than 1 hour.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor, Fort
Carson, Security, Security-Widefield, and Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3868 10488 3884 10479 3866 10409 3841 10422
TIME...MOT...LOC 2117Z 277DEG 5KT 3875 10477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 19, 3:35 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
335 PM MDT Tue Aug 19 2025
COZ081-083-192200-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
335 PM MDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT COUNTY
THROUGH 400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 26 miles southwest of Colorado Springs, moving southwest
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Canon City, and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3857 10506 3851 10495 3833 10506 3846 10524
TIME...MOT...LOC 2134Z 040DEG 9KT 3850 10506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 19, 4:19 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT Tue Aug 19 2025
COZ077>079-083-192245-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
419 PM MDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT AND
NORTHEASTERN CUSTER COUNTIES THROUGH 445 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Florence, or 35 miles west of Pueblo, moving south
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Fremont and northeastern Custer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 10527 3835 10516 3813 10518 3820 10542
TIME...MOT...LOC 2218Z 018DEG 19KT 3828 10527
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:06 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Aug 19, 1:29 PM MDT | Special Weather Statement | PUB | Douglas | 16 min |
| Aug 19, 1:45 PM MDT | Flash Flood Warning | PUB | El Paso | 90 min |
| Aug 19, 3:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 19, 3:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Aug 19, 4:19 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.